Ask a doctor

What Do You Do when Radiesse Injection Followed by Belotero Makes Me Look Like a Red Lined Racoon? (photo)

I had minor swelling with radiesse injection. Given a tiny bit of belotero afterward for slight area of swelling. Went on vacation looking great! Two faint lines on cheekbones appeared. Ten days later, woke up like red raccoon ( photo). Doc doing the injections said it was not an allergic reaction to either injection. Calls it hyperpigmentation. My regular dermatologist agrees. Lines are hard to conceal. I am a busy career woman who is very frustrated right now. What are my options? Reply

Doctor Answers (6)

Radiesse Injection Followed by Belotero

+1

There are two issues:  (1) Why did this happen, and (2) What can you do about it?  Neither will have a very clear and satisfactory answer, but here goes.

First, I generally reserve Radiesse for deeper injections in thicker tissues.  That means the nasolabial lines, malar eminences, chins, etc.  I would not normally recommend it for the tear troughs (which, I think, is where you had it injected).  Furthermore, I would not typically layer an HA on top of Radiesse in such a thin area.  For the tear trough area I feel that an HA - alone - is the best option.

Second, I don't think there is much to do about it except to let your body heal on its own.  HA's can be "reversed" with hyaluronidase, but it's not a very precise treatment and you may wind up with more visible irregularities than you have.  And that's only the HA component of your treatment; it doesn't take into account the Radiesse, the swelling that results from any injection, etc.

My advice is to let your body heal on its own, apply coverup as you need to, consider buying some plain glasses in which can put a light purple tint (very helpful in camouflaging the effects of injectable treatments - or surgery!), and hope not to revisit this problem in the future.

Sorry about that, but I hope that this has helped, and good luck,

Dr. E

Web reference: http://www.bodysculpture.com

New York Plastic Surgeon
5.0 out of 5 stars 140 reviews

Radiesse Swelling then Belotero

+1

   Belotero can be layered on top of Radiesse, but this would be used to fill a more superficial concern not swelling.  Kenneth Hughes, Los Angeles

Los Angeles Plastic Surgeon
5.0 out of 5 stars 148 reviews

What is the cause of red area after Radiesse and Belotero?

+1

It is very possible you may have had a little bleeding down deep that took a few days to show. This could be residual heme staining from the bruising. Another possibility is that sun exposure while on vacation could have turn areas of trauma into hyperpigmentation.  It's always best to avoid sun light after treatment to prevent this.  In any case this will likely resolve with time. You may just need to use concealer until it is gone 

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 126 reviews

Radiesse followed by Belotero

+1

I agree with the other postings and find it exceptionally odd that adding more filler would have been recommended to help with the swelling..... This wouldn't help that. It appears that you have some swelling and some bruising. Radiesse injections are done very deeply and the bruising and swelling from it can take several weeks to subside, particularly in the eye area which is very sensitive and thin. Plus, injecting more filler into an already affected area, would create more swelling and bruising. If you were my patient I would have you do some laser genesis to help with the bruising under the eyes, try Arnica (it does help for some people), and get a prescription for a betamethasone ointment. Over time, this will resolve, but you basically had double the trauma to a very sensitive area.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

Redness After Filler Treatment with Radiesse and Belotero

+1

This whole scenario doesn't really make sense to me. If you had swelling from Radiesse, I wouldn't have then gone and added Belotero after.  Regardless, the discoloration of your tear trough creases (from the picture) looks to be more red/yellow than brown and you still appear to have some swelling. Is it possible that what you see is residual bruising from the injections? Swelling and bruising can take up to two or three weeks sometimes to completely resolve. I would consult with your doctor again, but you could try Arnica Gel or a very light cortisone cream.  I have a feeling this will improve (even resolve) fairly quickly on it's own as the filler material settles in. Good luck!

Web reference: http://www.barnettdermatology.com/treatments.php?id=27

New York Dermatologist
4.5 out of 5 stars 4 reviews

Redness after Radiesse and Belotero

+1

If the area blanches, that is turns whiter temporarily when you press on it, then this is not hyperpigmentation but rather erythema (redness). It may be a combination of both.   Ask your doctor for a RX for a fairly high potency topical steroid ointment which you should use twice daily for two weeks. You also should try the VBeam laser. If neither of those makes a difference, I would consider non ablative Fraxel but only if pigment is a significant component. Find a dermatologist with significant laser experience, preferably one who is a member if ASLMS. 

Sacramento Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...